ICD-10 Diagnosis Code T88.6XXD

Anaphyl reaction due to advrs eff drug/med prop admin, subs

Diagnosis Code T88.6XXD

ICD-10: T88.6XXD
Short Description: Anaphyl reaction due to advrs eff drug/med prop admin, subs
Long Description: Anaphylactic reaction due to adverse effect of correct drug or medicament properly administered, subsequent encounter
This is the 2017 version of the ICD-10-CM diagnosis code T88.6XXD

Valid for Submission
The code T88.6XXD is valid for submission for HIPAA-covered transactions.

Code Classification
  • Injury, poisoning and certain other consequences of external causes (S00–T98)
    • Complications of surgical and medical care, not elsewhere classified (T80-T88)
      • Oth complications of surgical and medical care, NEC (T88)

Information for Medical Professionals

Diagnostic Related Groups
The diagnosis code T88.6XXD is grouped in the following Diagnostic Related Group(s) (MS-DRG V34.0)

  • 949 - AFTERCARE WITH CC/MCC
  • 950 - AFTERCARE WITHOUT CC/MCC

Present on Admission (POA) Additional informationCallout TooltipPresent on Admission
The Present on Admission (POA) indicator is used for diagnosis codes included in claims involving inpatient admissions to general acute care hospitals. POA indicators must be reported to CMS on each claim to facilitate the grouping of diagnoses codes into the proper Diagnostic Related Groups (DRG). CMS publishes a listing of specific diagnosis codes that are exempt from the POA reporting requirement.

The code T88.6XXD is exempt from POA reporting.

Synonyms
  • Adverse effect, caused by correct medicinal substance properly administered
  • Adverse reaction caused by antiplatelet agent
  • Adverse reaction caused by salicylate
  • Allergic reaction caused by chemical
  • Allergic reaction caused by drug
  • Allergic reaction caused by drug
  • Allergic reaction, caused by correct medicinal substance properly administered
  • Anaphylactic shock, caused by adverse effect of correct medicinal substance properly administered
  • Anaphylactoid reaction caused by radiocontrast media
  • Aspirin adverse reaction
  • Aspirin-induced anaphylactoid reaction
  • Contrast media adverse reaction
  • Drug-induced anaphylactoid reaction
  • Drug-induced anaphylaxis
  • Drug-induced anaphylaxis
  • Immunoglobulin-induced anaphylactoid reaction
  • Non steroidal anti-inflammatory drug-induced anaphylactoid reaction
  • Penicillin-induced anaphylaxis
  • Radiopharmaceutical adverse reaction

Information for Patients


Anaphylaxis

Also called: Anaphylactic shock

Anaphylaxis is a serious allergic reaction. It can begin very quickly, and symptoms may be life-threatening. The most common causes are reactions to foods (especially peanuts), medications, and stinging insects. Other causes include exercise and exposure to latex. Sometimes no cause can be found.

It can affect many organs:

  • Skin - itching, hives, redness, swelling
  • Nose - sneezing, stuffy nose, runny nose
  • Mouth - itching, swelling of the lips or tongue
  • Throat - itching, tightness, trouble swallowing, swelling of the back of the throat
  • Chest - shortness of breath, coughing, wheezing, chest pain or tightness
  • Heart - weak pulse, passing out, shock
  • Gastrointestinal tract - vomiting, diarrhea, cramps
  • Nervous system - dizziness or fainting

If someone is having a serious allergic reaction, call 9-1-1. If an auto-injector is available, give the person the injection right away.

NIH: National Institute of Allergy and Infectious Diseases


[Read More]

Drug Reactions

Also called: Side effects

Most of the time, medicines make our lives better. They reduce aches and pains, fight infections, and control problems such as high blood pressure or diabetes. But medicines can also cause unwanted reactions.

One problem is interactions, which may occur between

  • Two drugs, such as aspirin and blood thinners
  • Drugs and food, such as statins and grapefruit
  • Drugs and supplements, such as ginkgo and blood thinners
  • Drugs and diseases, such as aspirin and peptic ulcers

Interactions can change the actions of one or both drugs. The drugs might not work, or you could get side effects.

Side effects are unwanted effects caused by the drugs. Most are mild, such as a stomach aches or drowsiness, and go away after you stop taking the drug. Others can be more serious.

Drug allergies are another type of reaction. They can be mild or life-threatening. Skin reactions, such as hives and rashes, are the most common type. Anaphylaxis, a serious allergic reaction, is more rare.

When you start a new prescription or over-the-counter medication, make sure you understand how to take it correctly. Know which other medications and foods you need to avoid. Ask your health care provider or pharmacist if you have questions.

  • Angioedema (Medical Encyclopedia)
  • Drug allergies (Medical Encyclopedia)
  • Drug-induced diarrhea (Medical Encyclopedia)
  • Drug-induced tremor (Medical Encyclopedia)
  • Taking multiple medicines safely (Medical Encyclopedia)


[Read More]
Previous Code
Previous Code T88.6XXA
Next Code
T88.6XXS Next Code